MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC ENDOWRIST; PERMANENT CAUTERY HOOK
Model Number 420183-14
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is in progress to determine the cause of the reported event.An return material authorization (rma) was issued to evaluate the intuitive surgical, inc.(isi) device.
 
Event or Problem Description
It was reported that, the permanent cautery hook (pch) instrument had a break in the steel cable.There was no patient involvement.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The permanent cautery hook (pch) instrument was analyzed and upon visual and microscopic inspection, no damage was found to the cable assembly or conductor wire at the wrist.The continuity test still passed.Additional observation not reported by site include that the instrument was found to have a broken sleeve.A broken piece is missing as a result of breakage.The sleeve was also found dislodged from its normal position on the yaw pulley due to the physical damage.Size of missing piece is approximately 0.13" x 0.07".Additionally, the instrument was found to have multiple indentations to the edge of the distal idler pulleys.

Brand Name
ENDOWRIST
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18892015
Report Number2955842-2024-12394
Device Sequence Number7598253
Product Code NAY
UDI-Device Identifier00886874111536
UDI-Public(01)00886874111536(10)N10180927
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420183-14
Device Catalogue Number420183
Device Lot NumberN10180927 998
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer04/05/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown